Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 68, NWS Tulsa, OK

June 7, 2019Osage County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 7, 2019, 6:15 AM CDT for Osage County, Tulsa County, Oklahoma. It took effect at Jun 7, 2019, 3:00 PM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2019, 6:15 AM CDT (11:15 UTC)
In effect from
Jun 7, 2019, 3:00 PM CDT
Expired
Jun 8, 2019, 1:30 PM CDT
In force
23 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Osage County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bird Creek near Sperry (SPEO2). The gauge peaked at 19.84 ft at Jun 7, 2019, 4:00 PM CDT.

actionminormoderate102006/0706/0806/09
Action stage
21 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07177500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

266 
WGUS44 KTSA 071115
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
615 AM CDT Fri Jun 7 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
OKC113-143-071914-
/O.NEW.KTSA.FL.W.0068.190607T2015Z-190608T1830Z/
/SPEO2.1.ER.190607T2015Z.190608T0600Z.190608T1230Z.NO/
615 AM CDT Fri Jun 7 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Bird Creek near Sperry
* from this afternoon to Saturday afternoon, or until the warning is 
  cancelled.
* At  6:00 AM Friday, the stage was 18.12 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Bird Creek near Sperry is expected to rise above 
  flood stage late this afternoon and continue to rise to near 23.0 
  feet by Saturday before dawn. The river is expected to fall below 
  flood stage Saturday morning.
* Impact...At 23.0 feet, minor rural flooding occurs from Skiatook to 
  Turley.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

Lacy
2 follow-up statements
138 
WGUS84 KTSA 071343
FLSTSA
Flood Statement
National Weather Service Tulsa OK
843 AM CDT Fri Jun 7 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC113-143-072142-
/O.EXT.KTSA.FL.W.0068.190607T2000Z-190608T1934Z/
/SPEO2.1.ER.190607T2000Z.190608T0600Z.190608T1334Z.NO/
843 AM CDT Fri Jun 7 2019

...Flood Warning extended until Saturday afternoon...

The Flood Warning continues for
  The Bird Creek near Sperry.
* from this afternoon to Saturday afternoon, or until the warning is 
  cancelled.
* At  8:00 AM Friday, the stage was 18.72 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Bird Creek near Sperry is expected to rise above 
  flood stage late this afternoon and continue to rise to near 23.5 
  feet by late tonight. The river is expected to fall below flood stage
  Saturday morning.
* Impact...At 24.0 feet, moderate flooding occurs in rural areas from 
  Skiatook to Turley.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC143-071413-
/O.CAN.KTSA.FL.W.0064.000000T0000Z-190607T1900Z/
/OWSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 AM CDT Fri Jun 7 2019

The Flood Warning is cancelled for
  The Bird Creek near Owasso-Mingo.
* At  8:00 AM Friday, the stage was 16.78 feet.
* Flood stage is 18.0 feet.
* Forecast...The Bird Creek near Owasso-Mingo crested below flood 
  stage early this morning at 17.0 feet. The river will remain below 
  flood stage.
* Impact...At 17.0 feet, faster flows are expected along the river but
  no flooding occurs. 
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$

OKC079-072116-
/O.EXT.KTSA.FL.W.0063.000000T0000Z-190607T2116Z/
/PANO2.1.ER.190607T0045Z.190607T0715Z.190607T1516Z.NO/
843 AM CDT Fri Jun 7 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until this afternoon,.
* At  8:30 AM Friday, the stage was 29.13 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by late this morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
103 
WGUS84 KTSA 071851
FLSTSA
Flood Statement
National Weather Service Tulsa OK
151 PM CDT Fri Jun 7 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC113-143-071921-
/O.CAN.KTSA.FL.W.0068.000000T0000Z-190608T1934Z/
/SPEO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
151 PM CDT Fri Jun 7 2019

The Flood Warning is cancelled for
  The Bird Creek near Sperry.
* At  1:00 PM Friday, the stage was 19.45 feet.
* Flood stage is 21.0 feet.
* Forecast...The Bird Creek near Sperry will crest below flood stage 
  at 19.5 feet early this evening.

 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC079-071921-
/O.CAN.KTSA.FL.W.0063.000000T0000Z-190607T2116Z/
/PANO2.1.ER.190607T0045Z.190607T0715Z.190607T1455Z.NO/
151 PM CDT Fri Jun 7 2019

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  1:30 PM Friday, the stage was 28.52 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage late this morning.
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.

 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 7, 3:34 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 7, 3:34 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
334 AM CDT Fri Jun 7 2019

.DISCUSSION...
The flash flood watch has been cancelled as most activity has
weakened or diminished altogether. Upper low currently centered
across Arkansas this morning will continue to push off to the
east. There will still be enough influence from the upper low for
scattered storm development this afternoon, however areal
coverage will be lower. A little fast storm motion is expected, so
that should translate to lesser rainfall amounts where convection
occurs. Upper low/trough will drift around the eastern third of
the U.S through the weekend, before some of it gets absorbed by a
fast moving northern stream wave early next week. This upper
trough will send a reinforcing shot of surface high pressure
towards the region, resulting in several days next week of north
to northeast winds along with cooler temperatures. Next front to
approach the middle of next week which at this time will offer low
rain chances across the area. Dry conditions expected for the
last portion of the work week, along with temperatures a few
degrees below seasonal averages.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  64  86  65 /  30   0   0   0
FSM   81  66  87  65 /  50  10   0   0
MLC   81  64  85  65 /  40   0   0   0
BVO   82  63  85  63 /  30   0   0   0
FYV   78  62  81  62 /  50  10   0   0
BYV   77  63  82  62 /  50  20  10   0
MKO   80  64  84  64 /  40  10   0   0
MIO   81  63  84  62 /  40   0   0   0
F10   81  64  85  64 /  40   0   0   0
HHW   82  66  86  66 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....23
Hazardous weather outlook, Jun 7, 4:54 AM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 AM CDT Fri Jun 7 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 AM CDT Fri Jun 7 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Western Arkansas and far Eastern Oklahoma.
	ONSET...This Afternoon.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Western Arkansas and far Eastern Oklahoma.
	ONSET...This Afternoon.

DISCUSSION...

Scattered thunderstorms are expected this afternoon, with the
greatest coverage over western Arkansas and far eastern Oklahoma.
Severe weather is not expected. The expected faster movement and
more limited coverage compared to yesterday will limit the flash
flood threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY thru MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...

A cold front will move thru the area Tuesday into Wednesday, and
will bring the potential for isolated thunderstorms.

weather.gov/tulsa contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:37 PM CDTAreal Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah6 hr
Jun 6, 8:52 PM CDTAreal Flood WarningTSARogers, Wagoner6 hr
Jun 6, 9:13 PM CDTRiver Flood AdvisoryTSATulsa89 min
Jun 6, 10:39 PM CDTRiver Flood WarningTSATulsa30 hr
Jun 6, 10:48 PM CDTAreal Flood WarningTSACraig, Mayes, Rogers6 hr
Jun 6, 10:51 PM CDTAreal Flood WarningTSAAdair, LeFlore, Sequoyah6 hr
Jun 7, 2:27 AM CDTRiver Flood WarningTSAAdair, Delaware28 hr
Jun 7, 2:27 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware37 hr
Jun 7, 2:27 AM CDTRiver Flood WarningTSACherokee46 hr
Jun 7, 12:54 PM CDTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Jun 7, 6:31 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Jun 7, 6:56 PM CDTSpecial Weather StatementTSAOkmulgee34 min

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.